Alert archive / Florida / Severe Thunderstorm Warnings in 1994
Severe Thunderstorm Warning 52, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 13, 1994, 3:44 PM EDT for Flagler County, Florida. It was in force for 61 min.
The area
The counties it named.
The facts
- Issued
- Jun 13, 1994, 3:44 PM EDT (19:44 UTC)
- Expired
- Jun 13, 1994, 4:45 PM EDT
- In force
- 61 min
- Issued by
- NWS Melbourne, FL
- Area
- Whole counties
County Flagler County, FL
The nearest sounding before it
Jacksonville, FL (KAYS), launched 12:00Z, 7.7 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 677 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 881 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDAB 131945 RRA SVRDAB FLC035-132045- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DAYTONA BEACH FL 344 PM EDT MON JUN 13 1994 THE NATIONAL WEATHER SERVICE IN DAYTONA BEACH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 445 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN NORTHEAST FLORIDA ...SOUTHERN FLAGLER COUNTY ...SEVERE THUNDERSTORM MOVING THROUGH SOUTHERN FLAGLER COUNTY... AT 345 PM... NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE THUNERSTORM JUST SOUTH OF BUNNELL. MOVEMENT WAS SOUTH AT 25 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. AS THE THUNDERSTORMS MOVE OUT OVER THE COASTAL WATERS...BOATERS IN THE THREATENED AREA CAN EXPECT STRONG WINDS...ROUGH SEAS AND LIGHTNING. BOATERS SHOULD TAKE NECESSARY ACTION TO AVOID THE DANGEROUS THUNDERSTORMS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 2:36 PM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jun 13, 2:36 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT MON JUN 13 1994 DP LYR RDG FCST TO RMN ENTRENCHED ACRS CNTL FL THRU PD. MSTR TO RMN DEEPEST ACRS NE AND E CNTL FL ACCORDING TO ETA/NGM GRIDDED DATA. XPCT ENUF MSTR FOR SCT TRW CVRG ALNG LAKE/SEA BRZ BDRYS NXT TWO AFTNS. LTL CHG IN TMP FCST AS NR CLIMO PTRN PERSISTS. @1...VOLUSIA BREVARD INDIAN RIVER MARTIN ST LUCIE @2...LAKE SEMINOLE ORANGE OSCEOLA OKEECHOBEE MCO 73/92/73/93 2323 DAB 71/91/72/91 1313 MLB 74/90/74/90 1313 .MLB...NONE. SMS/65
In the hours before
Special weather statement, Jun 13, 2:49 PM EDT, 55 minutes before
FLZ041-047-501-131955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT MON JUN 13 1994 ...ISOLATED STRONG THUNDERSTORM OVER SOUTHERN VOLUSIA COUNTY... AT 245 PM...MELBOURNE WEATHER RADAR INDICATED A STRONG THUNDERSTORM...5 TO 10 MILES WEST OF THE COAST BETWEEN EDGEWATER AND OAK HILL. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH AND WILL LIKELY AFFECT OAK HILL...MAYTOWN...AND SCOTTSMOOR DURING THE NEXT HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM. MARINERS WITHIN THE SOUTHERN VOLUSIA AND NO$RTHERN BREVARD COUNTY INTRACOASTAL WATERS SHOULD AVOID THIS STORM IF POSSIBLE. SPRATT
Special weather statement, Jun 13, 2:50 PM EDT, 54 minutes before
FLZ041-047-501-131955- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 250 PM EDT MON JUN 13 1994 ...ISOLATED STRONG THUNDERSTORM OVER SOUTHERN VOLUSIA COUNTY... AT 245 PM...MELBOURNE WEATHER RADAR INDICATED A STRONG THUNDERSTORM...5 TO 10 MILES WEST OF THE COAST BETWEEN EDGEWATER AND OAK HILL. THE STORM WAS DRIFTING SOUTHEAST AT 5 MPH AND WILL LIKELY AFFECT OAK HILL...MAYTOWN...AND SCOTTSMOOR DURING THE NEXT HOUR. IF YOU ARE OUTDOORS...MOVE TO A PLACE OF SHELTER IMMEDIATELY IF A STORM APPROACHES. FREQUENT CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 40 MPH...VERY HEAVY RAINFALL AND SMALL HAIL ARE ALL POSSIBLE WITH THIS STORM. MARINERS WITHIN THE SOUTHERN VOLUSIA AND NORTHERN BREVARD COUNTY INTRACOASTAL WATERS SHOULD AVOID THIS STORM IF POSSIBLE. SPRATT
Special weather statement, Jun 13, 3:10 PM EDT, 34 minutes before
FLZ038-501-132010- SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 310 PM EDT MON JUN 13 1994 ...STRONG THUNDERSTORMS IN FLAGLER COUNTY... STRONG THUNDERSTORMS WERE OVER NORTHEAST FLAGLER COUNTY...JUST NORTH OF FLAGLER BEACH. MOVEMENT OF THESE THUNDERSTORMS WERE SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WERE APPROACHING THE COASTLINE. BOATERS SHOULD BE ALERT FOR GUSTY WINDS AND ROUGH SEAS. THESE THUNDERSTORMS CONTAIN VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 13, 3:10 PM EDT, 34 minutes before
FLZ038-501-132010- SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE DAYTONA BEACH FL 310 PM EDT MON JUN 13 1994 ...STRONG THUNDERSTORMS IN FLAGLER COUNTY... STRONG THUNDERSTORMS WERE OVER NORTHEAST FLAGLER COUNTY...JUST NORTH OF FLAGLER BEACH. MOVEMENT OF THESE THUNDERSTORMS WERE SOUTHEAST AT 20 MPH. THESE THUNDERSTORMS WERE APPROACHING THE COASTLINE. BOATERS SHOULD BE ALERT FOR GUSTY WINDS AND ROUGH SEAS. THESE THUNDERSTORMS CONTAIN VERY HEAVY RAINFALL AND DANGEROUS LIGHTNING. AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY. TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION.
Special weather statement, Jun 13, 3:24 PM EDT, 20 minutes before
FLZ041-044>047-053-054-058-059-064-501-132030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT MON JUN 13 1994 ...ISOLATED STRONG THUNDERSTORM NEAR THE VOLUSIA...BREVARD COUNTY LINE... AT 325 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM OVER MAYTOWN. THE STORM WAS MOVING SOUTH AT 5 TO 10 MPH...ALONG THE SEA BREEZE. THE STORM IS EXPECTED TO MOVE ALONG THE BREVARD COUNTY LINE...TO BETWEEN OVIEDO AND MIMS THROUGH 4 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THIS STORM ACROSS INLAND BREVARD COUNTY. INTERESTS ALONG THE INTRACOASTAL WATERWAYS OF NORTHERN BREVARD COUNTY MAY EXPERIENCE BRIEF WIND GUSTS UP TO 30 KNOTS. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE FROM 5 MILES WEST OF FLAGLER BEACH...THROUGH THE OCALA NATIONAL FOREST...TO SANFORD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. SPRATT
Special weather statement, Jun 13, 3:27 PM EDT, 17 minutes before
FLZ041-044>047-053-054-058-059-064-501-132030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 327 PM EDT MON JUN 13 1994 ...ISOLATED STRONG THUNDERSTORM NEAR THE VOLUSIA...BREVARD COUNTY LINE... AT 325 PM...WEATHER RADAR AT MELBOURNE INDICATED A STRONG THUNDERSTORM OVER MAYTOWN. THE STORM WAS MOVING SOUTH AT 5 TO 10 MPH...ALONG THE SEA BREEZE. THE STORM IS EXPECTED TO MOVE ALONG THE BREVARD COUNTY LINE...TO BETWEEN OVIEDO AND MIMS THROUGH 4 PM. WIND GUSTS TO 40 MPH WILL BE POSSIBLE AHEAD OF THIS STORM ACROSS INLAND BREVARD COUNTY. INTERESTS ALONG THE INTRACOASTAL WATERWAYS OF NORTHERN BREVARD COUNTY MAY EXPERIENCE BRIEF WIND GUSTS UP TO 30 KNOTS. OTHER SCATTERED SHOWERS AND THUNDERSTORMS WERE FROM 5 MILES WEST OF FLAGLER BEACH...THROUGH THE OCALA NATIONAL FOREST...TO SANFORD. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR THE LATEST WEATHER INFORMATION. SPRATT
Nearby
Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.